Alert archive / Texas / Special Weather Statements in 2012

Special Weather Statement, NWS Houston/Galveston, TX

August 10, 2012San Jacinto County, Texas

NWS Houston/Galveston, TX issued this special weather statement at Aug 10, 2012, 3:12 PM CDT for San Jacinto County, Texas. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 10, 2012, 3:12 PM CDT (20:12 UTC)
Expired
Aug 10, 2012, 4:00 PM CDT
In force
48 min
Issued by
NWS Houston/Galveston, TX

County San Jacinto County, TX

The radar

The Houston radar (KHGX), 124 km from the middle of the area, began a volume at 20:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 8.2 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2012-08-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2090 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2012-08-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 31 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2090 J/kg
Mixed-layer CIN
-90 J/kg
Mixed-layer LCL
1009 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
31 m²/s²
0-3 km storm-relative helicity
99 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

484 
WWUS84 KHGX 102013
SPSHGX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
312 PM CDT FRI AUG 10 2012

TXZ177>179-199-102100-
MONTGOMERY TX-POLK TX-WALKER TX-SAN JACINTO TX-
312 PM CDT FRI AUG 10 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MONTGOMERY...
SOUTHWESTERN POLK...SOUTHEASTERN WALKER AND SAN JACINTO COUNTIES
UNTIL 400 PM CDT...

AT 309 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING
FROM LIVINGSTON TO 6 MILES NORTH OF NEW WAVERLY...AND MOVING 
SOUTHEAST AT 15 MPH.

HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 40 MPH WILL BE
POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
LIVINGSTON...WILLIS...SHEPHERD...NEW WAVERLY...COLDSPRING AND
GOODRICH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A
SAFE SHELTER INSIDE A BUILDING OR VEHICLE.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR
ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.

&&

LAT...LON 3055 9467 3038 9546 3066 9558 3078 9497
TIME...MOT...LOC 2009Z 322DEG 13KT 3071 9501 3063 9545 

$$

40

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this special weather statement went out at Aug 10, 12:42 PM CDT, 2 hours 30 minutes earlier.

Area forecast discussion, Aug 10, 12:42 PM CDT, 2 hours 30 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1242 PM CDT FRI AUG 10 2012

.DISCUSSION...
AVIATION DISCUSSION FOLLOWS.

&&

.AVIATION...
SLOW MOVING COLD FRONT WAS WELL NORTH OF THE FORECAST AREA AT
MIDDAY...ALTHOUGH A PREFRONTAL TROUGH WAS JUST NORTH OF KCLL AND
KUTS. VERY DRY AIR WAS CURRENTLY OVER SE TX AS SEEN ON THE WATER
VAPOR LOOPS OF THE PAST FEW HOURS. HOWEVER...A SLIGHTLY MORE MOIST
AIRMASS WAS ADVECTING SOUTHWARD. THIS WILL HELP DESTABILIZE THE
ONE CURRENTLY OVER THE AREA AND HELP PROVIDE BETTER CHANCES FOR
THUNDERSTORM DEVELOPMENT. THE WATER VAPOR ALSO SHOWS SOME
STRETCHING AND SHEARING THAT MAY HELP HINDER STORM DEVELOPMENT.
HOWEVER...FELT THAT AT LEAST ISOLATED TO SCATTERED THUNDERSTORM
DEVELOPMENT IS POSSIBLE MAINLY BETWEEN 21Z AND 02Z TODAY. MODEL
FORECAST SOUNDINGS ALSO SHOWED THE BEST POTENTIAL FOR GUSTY WINDS
NORTH OF THE METRO HOUSTON SITES...ALTHOUGH A STRONG STORM IS
POSSIBLE FOR THE BIG AIRPORTS AS WELL. FOR NOW WENT WITH A VCTS
FOR ALL THE INLAND SITES DURING THE MID AFTERNOON TO EARLY EVENING
TIME FRAME WITH A TEMPO MENTION FOR STORMS AT KUTS...KCXO...AND
KIAH. WILL WATCH THE TRENDS OVER THE NEXT FEW HOURS AND UPDATE THE
FORECASTS WHERE NEEDED BEFORE OR BY 21Z.

40

&&

.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL)     100  76 100  77  99 /  30  30  10  10  10
HOUSTON (IAH)              97  75  96  77  94 /  30  30  30  10  20
GALVESTON (GLS)            93  82  93  81  90 /  20  30  20  20  20

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&

DISCUSSION...31
AVIATION/MARINE...40
Hazardous weather outlook, Aug 10, 10:42 AM CDT, 4 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1042 AM CDT FRI AUG 10 2012

TXZ163-164-176>179-195>200-210>214-226-227-235>238-111545-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-
MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-
WHARTON-
1042 AM CDT FRI AUG 10 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

...SLIGHT RISK FOR ISOLATED SEVERE THUNDERSTORMS...

.DAY ONE...TODAY AND TONIGHT

A NORTHERN TEXAS FRONTAL BOUNDARY WILL SLOWLY MOVE SOUTH THIS
AFTERNOON AND MAY BECOME THE FOCUS FOR DOWNSTREAM THUNDERSTORM
INITIATION. ISOLATED STORMS WILL DEVELOP WITHIN A VERY UNSTABLE
AIR MASS AND COULD BE CAPABLE OF PRODUCING STRONG DAMAGING WINDS.
THE THREAT FOR STRONGEST STORMS WILL COMMENCE PAST MID AFTERNOON
AND WILL CONTINUE INTO THE EARLY EVENING. STORMS WILL BE SLOW
MOVING AND CAPABLE OF BRIEF HEAVY DOWNPOURS. THE HIGHEST LIKELIHOOD
OF STRONG TO SEVERE THUNDERSTORMS WILL BE OVER AREAS NORTH OF A
BRENHAM TO LIVINGSTON LINE...MOVING SOUTH TO SOUTHEAST.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED LATTER THIS AFTERNOON INTO THE
EARLY EVENING.

In the hours before

Special weather statement, Aug 10, 3:12 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
312 PM CDT FRI AUG 10 2012

TXZ177>179-199-102100-
MONTGOMERY TX-POLK TX-WALKER TX-SAN JACINTO TX-
312 PM CDT FRI AUG 10 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MONTGOMERY...
SOUTHWESTERN POLK...SOUTHEASTERN WALKER AND SAN JACINTO COUNTIES
UNTIL 400 PM CDT...

AT 309 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING
FROM LIVINGSTON TO 6 MILES NORTH OF NEW WAVERLY...AND MOVING
SOUTHEAST AT 15 MPH.

HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 40 MPH WILL BE
POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
LIVINGSTON...WILLIS...SHEPHERD...NEW WAVERLY...COLDSPRING AND
GOODRICH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A
SAFE SHELTER INSIDE A BUILDING OR VEHICLE.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR
ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.

&&

LAT...LON 3055 9467 3038 9546 3066 9558 3078 9497
TIME...MOT...LOC 2009Z 322DEG 13KT 3071 9501 3063 9545

40

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 10, 3:30 PM CDTSevere Thunderstorm WarningHGXMontgomery, San Jacinto, Walker30 min
Aug 10, 3:59 PM CDTSevere Thunderstorm WarningHGXLiberty, Montgomery, Polk, San Jacinto, Walker46 min
Aug 10, 4:12 PM CDTSevere Thunderstorm WarningHGXGrimes, Montgomery, Walker, Waller33 min
Aug 10, 4:20 PM CDTSpecial Weather StatementHGXPolk40 min
Aug 10, 4:41 PM CDTSevere Thunderstorm WarningHGXGrimes, Harris, Montgomery, San Jacinto, Walker, Waller49 min
Aug 10, 4:44 PM CDTSevere Thunderstorm WarningHGXPolk46 min
Aug 10, 5:11 PM CDTSevere Thunderstorm WarningHGXAustin, Grimes, Harris, Waller, Washington19 min
Aug 10, 5:18 PM CDTSpecial Weather StatementHGXAustin27 min
Aug 10, 5:32 PM CDTSevere Thunderstorm WarningHGXAustin, Brazos, Grimes, Harris, Montgomery, Waller and 1 more43 min
Aug 10, 5:53 PM CDTSpecial Weather StatementHGXAustin37 min
Aug 10, 6:14 PM CDTSevere Thunderstorm WarningHGXAustin, Colorado, Harris, Montgomery, Waller46 min

Nearby

Special Weather Statements in Texas, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.